Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 4, NWS Atlanta, GA

February 8, 2018Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 8, 2018, 6:28 AM EST for Forsyth County, Fulton County, Georgia. It took effect at Feb 8, 2018, 11:00 AM EST. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Feb 8, 2018, 6:28 AM EST (11:28 UTC)
In effect from
Feb 8, 2018, 11:00 AM EST
Expired
Feb 9, 2018, 1:00 AM EST
In force
14 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

055 
WGUS42 KFFC 081128
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
628 AM EST Thu Feb 8 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC117-121-090128-
/O.NEW.KFFC.FL.W.0004.180208T1600Z-180209T0600Z/
/APHG1.1.ER.180208T1600Z.180208T1800Z.180209T0000Z.NO/
628 AM EST Thu Feb 8 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Alpharetta.
* From this morning until this evening.
* At 5AM Thursday the stage was 6.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast to rise above flood stage by late this morning and 
  crest near 7.1 feet by this afternoon.The river will 
  fall below flood stage by this evening.
* At 7.0 feet...Flood Stage is reached.  Minor flooding of woodlands 
  and fields begin along the creek between Cumming in Forsyth 
  County...to Alpharetta and Roswell in North Fulton County.  
  Flooding starts to effect portions of The Big Creek Greenway near 
  Alpharetta and some portions may become closed with around one foot
  of water...especially upstream and downstream from the gage on 
  Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA 
  Campground off Preston Ridge Road will begin to flood.
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
2 follow-up statements
201 
WGUS82 KFFC 081809
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
109 PM EST Thu Feb 8 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

 
GAC117-121-090730-
/O.EXT.KFFC.FL.W.0004.000000T0000Z-180209T0730Z/
/APHG1.1.ER.180208T1650Z.180209T0000Z.180209T0130Z.NO/
109 PM EST Thu Feb 8 2018

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Big Creek near Alpharetta.
* Until late tonight.
* At 12 PM Thursday the stage was 7.1 feet...and rising slowly.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The river will crest near 7.1 feet by this evening, then fall 
  below flood stage.
* At 7 feet...Flood Stage is reached.  Minor flooding of woodlands 
  and fields begin along the creek between Cumming in Forsyth 
  County...to Alpharetta and Roswell in North Fulton County.  
  Flooding starts to effect portions of The Big Creek Greenway near 
  Alpharetta and some portions may become closed with around one foot
  of water...especially upstream and downstream from the gage on 
  Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA 
  Campground off Preston Ridge Road will begin to flood.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
898 
WGUS82 KFFC 082316
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
616 PM EST Thu Feb 8 2018

...The Flood Warning is cancelled for the following creek in 
Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties

 
GAC117-121-082346-
/O.CAN.KFFC.FL.W.0004.000000T0000Z-180209T0730Z/
/APHG1.1.ER.180208T1650Z.180208T2030Z.180208T2203Z.NO/
616 PM EST Thu Feb 8 2018

The Flood Warning is cancelled for
  The Big Creek near Alpharetta.
* This takes effect immediately.
* At 5PM Thursday the stage was 6.9 feet...and falling.
* Flood stage is 7.0 feet.
* The creek will continue to fall.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 8, 6:00 AM EST, 28 minutes earlier.

Area forecast discussion, Feb 8, 6:00 AM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
600 AM EST Thu Feb 8 2018

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 312 AM EST Thu Feb 8 2018/

SHORT TERM /Today through Friday/...
For the most part we will be in between weather systems Today and
Tonight with leftover light rain exiting central Ga this morning.
Once the light rain exits central Ga, dry weather can be expected
through tonight. Broad surface high pressure will move over the
OH/TN valleys and southern Appalachians late today and into the
western Atlantic on Friday.

Southerly overrunning flow brings deep moisture north rather quickly
on Friday and this will effect central and portions of n Ga with
returning mainly light rain chances. The airmass looks to be too
stable for significant thunderstorm chances at this time.

Forecast high temperatures are running close to normal today and
near to 4 degrees below normal on Friday. Forecast low
temperatures are running close to normal tonight.

Overall confidence is medium.

BDL

LONG TERM /Friday Night through Wednesday/...
Long term period will be wet, with prolonged showers and
thunderstorms possible. A long wave upper level trough deepening
over the desert southwest will set up a series of disturbances
moving through the upper level flow. As the trough remains
anchored over the desert southwest, a surface front to our north
and west will slowly sag southeast through the weekend approaching
the forecast area by daybreak Sunday and slowly trekking across
the area through midday Monday. Highest pops Friday night will
mainly be over north portions of the forecast area, with likely to
categorical pops across the area through the weekend. Models
showing enough instability on Sunday to warrant isolated thunder
mention although most looks to be of the elevated variety at this
point. Models in good agreement (With each other and run-to-run
consistency) in targeting areas along and north of a Carroll to
Banks line of 2 to 3 inches with isolated higher amounts.

The wet pattern remains across the area through mid week although
there is a definite divergence in solutions by Monday. GFS
develops a second surface wave while ECMWF is less progressive
pushing initial front through the forecast area. While rain
chances will diminish to chance through the work week, an
additional one-half or more rainfall will be possible. Models are
both indicating more of a zonal upper level flow setting up by the
end of the long term periods, but we will have to see how it plays
out. At this time, instability through early next week is limited
and will keep thunder out of forecast except for Sunday.
Temperatures are in line with above normal values through the
period.

Atwell

&&

.AVIATION...
12Z Update...
Any remaining IFR-MVFR ceilings over the far nw and far se are
expected to improve to VFR this morning. Otherwise just high level
ceilings diminishing. Surface winds NNW around 10 kts or less
today and light and variable tonight.

//ATL Confidence...12 Update...
Medium to High confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          58  35  57  47 /   0   0  30  50
Atlanta         55  37  56  48 /   0   0  30  50
Blairsville     53  30  56  42 /   0   0  20  60
Cartersville    53  34  58  47 /   0   0  20  60
Columbus        61  40  58  51 /   0   0  40  50
Gainesville     56  36  55  46 /   0   0  20  60
Macon           61  37  57  50 /   0   0  50  50
Rome            53  32  59  47 /   0   0  20  60
Peachtree City  57  35  57  48 /   0   0  30  50
Vidalia         62  41  59  54 /   5   5  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....Atwell
AVIATION...BDL
Hazardous weather outlook, Feb 8, 4:41 AM EST, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
441 AM EST Thu Feb 8 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
441 AM EST Thu Feb 8 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Several upper level systems will move through the area through
the extended period, especially the weekend resulting in a very
wet period. Total rainfall could reach 3 to 5 inches over portions
of north Georgia this week with some minor flooding likely.
Thunderstorms are also possible on Sunday afternoon although
severe storms are not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 9:40 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding10 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.